MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-03-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that (b)(6) 2025, a 3mm x 4mm amplatzer piccolo occluder was chosen for implant.The defect dimensions were reported as pulmonary artery end measuring 1.8 mm, aortic end measuring 3.3 mm, and a total defect length measuring 6.0 mm, with the mid-portion not measured.Device sizing was determined by aortogram fluoroscopic measurement, and fluoroscopy was used during the procedure as well as to identify the embolization.During the procedure, after deployment, the physician was dissatisfied with the size and positioning of the device.A stability check was reported as performed, and a residual leak was observed around the lobe of the device.The device reportedly shifted within the intended implant site and subsequently became fully dislodged.While attempting to retrieve the device using a snare in order to replace it with a larger device, the device became dislodged and embolized.The implanter attributed the embolization to attempts to retrieve the device via snare.There were no noted difficulties with implantation such as multiple recaptures or repositioning, and the embolized device did not cause obstruction of blood flow.The device ultimately embolized to the left pulmonary vein.No additional information was provided.
 
Additional Manufacturer Narrative
An event of residual shunt and device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported residual shunt could not be determined.The reported device embolization resulted from attempting to snare the device.An unexpected medical intervention was a result of case-specific circumstances, as the device was snared.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24169053
Report Number2135147-2026-00416
Device Sequence Number9129434
Product Code MAE
UDI-Device Identifier05415067030986
UDI-Public(01)05415067030986(17)290430(10)10349586
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-03-04-L
Device Catalogue Number9-PDAP-03-04-L
Device Lot Number10349586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 DA
Patient SexFemale
Patient Weight1 KG